Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Taken Doxycycline for chest infection but chest is still irritated and crackly. Coughing up yellow phlegm.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I had a chest infection for which I was given a course of Doxyxycline. I finished the meds 10 days ago and my chest is still irritated, crackly and I am coughing all the time, although not too much phlegm.. it is somethimes white and sometimes light yellow, but not XXXXXXX like it was before... I have made an appointment to see a lung specialist as the cough and crackling are not going away! My chest hurts when I cough and I feel like it and my through are constantly irritated. Ihave never had a cough be so stubborn.
Posted Wed, 11 Apr 2012 in General Health
Answered by Dr. Chakravarthy Mazumdar 1 hour later

Thanks for posting the query.

I have read the contents of the query. The antibiotic prescribed is according to local guidelines and I believe your doctor would have taken a right decision there. You seem to have chronic cough, with a family history of pulmonary fibrosis. PF may not be important in your case, though it is good to know the final diagnosis.

Since the cough is dry and hindering with your day to day activities. I wish you get an Chest Xray, Blood counts and spirometry to evaluate lung function. Meantime you can XXXXXXX your local GP who can prescribe you strong cough suppressants till the time you XXXXXXX the lung specialist.

Since there are no risk factors of smoking and asthma, it should not be a worrisome scenario and can easily be treated if evaluated early.

Hope this answers your question. Please accept the query if you do not have any follow up.

Dr. Mazumdar.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor